Your-Doctor
Multiple Choice Questions (MCQ)

Quiz Categories Click to expand

Category: Critical Care Medicine-Infections and Immunologic Disease--->Immunological Diseases
Page: 1

Question 1#Print Question

A 72-year-old woman with hypertension, hypothyroidism, and a history of giant cell arteritis (GCA) presents with acute onset of chest pain. Computed tomography (CT) angiography in the emergency department reveals a type B aortic dissection, and she is brought to the surgical intensive care unit (ICU) for close hemodynamic monitoring and medical management of the dissection.

Which of the following factors most increased her risk for thoracic aortic dissection?

A. Hypertension
B. Gender
C. Age
D. GCA
E. Hypothyroidism


Question 2#Print Question

A 65-year-old male presents with new onset thyrotoxicosis, and he is found to be in atrial fibrillation with rapid ventricular response and is hypotensive. He is currently being treated with propylthiouracil and steroids and awaiting total thyroidectomy for definitive therapy, while his cardiovascular status is optimized. During his hospitalization, he develops massive hemoptysis. He is intubated for airway protection and brought to the ICU where serial bronchoalveolar lavage (BAL) reveals progressively more hemorrhagic specimens with each aliquot. Laboratory analysis reveals a positive antineutrophil cytoplasmic antibody (ANCA) in a cytoplasmic pattern and a positive antiproteinase 3 (anti-PR3) antibody.

Which of the following medications is most associated with drug-induced ANCA vasculitis?

A. Furosemide
B. Amiodarone
C. Propylthiouracil
D. Propranolol
E. Heparin


Question 3#Print Question

A 56-year-old woman with a history of hypertension, hyperlipidemia, mixed connective tissue disease (MCTD), and hypothyroidism presents with respiratory failure secondary to influenza A and Staphylococcus aureus pneumonia. She is admitted to the ICU for invasive mechanical ventilation.

Titers of which of the following antibodies do you most expect to be positive?

A. Anti-La
B. Anti-double stranded DNA (anti-dsDNA)
C. Anti-PR3
D. Anti-U1-ribonucleoprotein (anti-U1-RNP)
E. Antimyeloperoxidase (anti-MPO)


Question 4#Print Question

A 47-year-old woman with MCTD presents from home with fever and dyspnea. In the emergency room, she is found to have hypoxemia with a room air saturation of 87% and a right upper lobe opacity on chest x-ray. Her oxygenation improves with supplemental oxygen and then she is transported to the CT scanner. There she acutely decompensated with worsened hypoxemia and hypotension prompting endotracheal intubation, presumably after a gastric aspiration event.

Which is the most common site of gastrointestinal involvement of MCTD?

A. Esophagus
B. Stomach
C. Duodenum
D. Cecum
E. Sigmoid colon


Question 5#Print Question

A 68-year-old woman, who immigrated to the United States from Peru 7 years ago, with a history of rheumatoid arthritis (RA), maintained on adalimumab, presents to the emergency department with fever, arthralgias, dyspnea, and a productive cough. Physical examination is notable for distended abdomen with splenomegaly and ascites. Chest x-ray shows bilateral micronodular opacities, seen on subsequent chest CT scan with mediastinal lymphadenopathy and lymph node calcifications. Despite empiric antibiotic and antifungal coverage, her clinical condition worsened and was transferred to the ICU where intubation and mechanical ventilation instituted. Diagnostic bronchoscopy and paracentesis are performed. Rapid tuberculosis (TB) testing shows positivity in both the sputum and ascitic fluid samples, and both develop positive mycobacterial cultures at day 14.

Which of the following statements is true of her disseminated TB?

A. Completion of 9 months of chemoprophylaxis eliminates the risk of reactivation of TB among purified protein derivative (PPD)–positive patients started on adalimumab
B. Immunosuppression may result in a false-negative PPD test, but QuantiFERON-TB Gold assay is unaffected
C. Adalimumab’s mechanism of action is by competitively binding to the IL-6 receptor
D. The risk of TB is 4X higher in patients on anti-tumor necrosis factor α (anti-TNFα) therapies




Category: Critical Care Medicine-Infections and Immunologic Disease--->Immunological Diseases
Page: 1 of 2